Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 4:12 PM CDT for Val Verde County, Texas. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2007, 4:12 PM CDT (21:12 UTC)
- Expired
- Mar 30, 2007, 5:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:47 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 302114
SVREWX
TXC465-302215-
/O.NEW.KEWX.SV.W.0047.070330T2112Z-070330T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 530 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED AN AREA OF THUNDERSTORMS...SOME SEVERE...FROM WEST OF
COMSTOCK TO SOUTH OF JUNO...MOVING EAST AT 25 MPH. THESE
THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT DEADLY
LIGHTNING.
* OTHER LOCATIONS IN THE WARNING INCLUDE PARTS OF VAL VERDE COUNTY
ALONG AND EAST OF A LINE FROM LANGTRY TO PANDALE.
AS THESE THUNDERSTORMS MOVE EAST ACROSS VAL VERDE COUNTY...STRONG
DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT AND DEADLY LIGHTNING...
PERIODS OF HEAVY RAIN...AND NICKEL SIZE HAIL IS POSSIBLE.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$1 follow-up statement
000
WWUS54 KEWX 302130
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
425 PM CDT FRI MAR 30 2007
TXC465-302230-
/O.CON.KEWX.SV.W.0047.000000T0000Z-070330T2230Z/
VAL VERDE TX-
425 PM CDT FRI MAR 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR VAL VERDE COUNTY...
AT 425 PM CDT...AN AREA OF THUNDERSTORMS...SOME SEVERE...WAS FROM NEAR
LAKE AMISTAD TO SOUTH OF JUNO. THESE THUNDERSTORMS WERE MOVING EAST AT
25 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...
DAMAGING WINDS IN EXCESS OF 60 MPH...AND FREQUENT DEADLY LIGHTNING.
LOCALLY HEAVY RAIN IS ALSO LIKELY WITH THESE THUNDERSTORMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PANDALE...LOMA ALTA...LANGTRY AND JUNO
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600
PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:05 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 30, 4:05 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 PM CDT FRI MAR 30 2007 .DISCUSSION... SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT. IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT SHOULD SUBSTANTIALLY END AFTER SUNSET. THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY. OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID- WEEK...THEN COOLER LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 72 53 82 59 / 90 30 - - - AUSTIN BERGSTROM INTL AIRPORT 57 71 44 81 54 / 90 40 - - - DEL RIO INTL AIRPORT 58 81 56 80 62 / 60 - 0 - - SAN ANTONIO INTL AIRPORT 59 72 50 81 60 / 90 30 - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 26/02
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 10:43 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
&&
DCLocal storm report, Mar 30, 12:05 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
&&
DCLocal storm report, Mar 30, 12:46 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
&&
DCLocal storm report, Mar 30, 3:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
&&
PMLocal storm report, Mar 30, 4:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0.00 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
| Mar 30, 7:11 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 30, 9:39 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 36 min |
| Mar 30, 9:55 AM CDT | Tornado Warning | EWX | Blanco, Comal, Hays | 35 min |
| Mar 30, 10:26 AM CDT | Tornado Warning | EWX | Hays | 19 min |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis, Williamson | 4 hr |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 4 hr |
| Mar 30, 10:35 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 4 hr |
| Mar 30, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 11 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 37 min |
| Mar 30, 11:19 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Mar 30, 11:27 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 33 min |
| Mar 30, 11:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 25 min |
| Mar 30, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 21 min |
| Mar 30, 12:20 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Mar 30, 12:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 112 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 36 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 25 min |
| Mar 30, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 31 min |
| Mar 30, 1:54 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Mar 30, 2:21 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 68 min |
| Mar 30, 4:39 PM CDT | Tornado Warning | EWX | Val Verde | 51 min |
| Mar 30, 5:18 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| Mar 30, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| Mar 30, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.